Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 1, 2021, 4:20 PM EDT for Saint Lucie County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2021, 4:20 PM EDT (20:20 UTC)
- Expired
- Apr 1, 2021, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
County Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
744
WWUS82 KMLB 012020
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
420 PM EDT Thu Apr 1 2021
FLZ058-059-064-012100-
St. Lucie FL-Okeechobee FL-Martin FL-
420 PM EDT Thu Apr 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES UNTIL 500 PM
EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Four Seasons Estates, or 9 miles northeast of
Okeechobee, moving southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Treasure Island, Okeechobee, J And S Fish Camp, Four Seasons Estates
and Taylor Creek.
LAT...LON 2708 8066 2711 8066 2712 8068 2714 8069
2716 8071 2721 8079 2721 8080 2729 8087
2749 8074 2746 8037 2701 8063
TIME...MOT...LOC 2020Z 295DEG 24KT 2735 8073
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 1, 4:13 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 1, 4:13 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
413 PM EDT Thu Apr 1 2021
.DISCUSSION...
Currently-tonight...Things have developed as expected this
afternoon as showers and storms formed ahead of the cold front
that has moved across Florida. Radar shows showers and storms
moving east- southeast, mainly across the Treasure Coast with a
combination of the sea breeze and frontal boundary providing
forcing and lift across the area for development of storms. The
cold front is currently located just south of the County Warning
Area. A shortwave trough is stacked behind the front over the
Treasure Coast which is indicated by cyclonic turning and
divergence in the upper levels with a 85kt upper-level jet max
located over east-central Florida. The cold air has slowly
filtered into the region behind the cold front with current
temperatures ranging from the low-to-mid 60s north of I-4 and the
low-to-mid 70s across areas south of I-4 with even warmer
temperatures into the low 80s over St. Lucie, Okeechobee, and
Martin counties.
The aforementioned counties are where the bulk of the
precipitation is expected to occur through this evening.
Instability is highest over the area outlined with around 1,500
J/kg of surface based CAPE, DCAPE around 600 J/kg, and
conditionally unstable lapse rates. The WBZ height is around
10,000-12,000 ft and bulk shear of 40-50kts. A Marginal Risk
remains located over the Treasure Coast through this evening.
Given the setup outlined, storms that develop over the area have
the potential to produce damaging winds of around 60mph and large
hail. Showers and storms should come to an end areawide around
sunset or shortly after. Clearing will follow behind the front
with a strong PGF producing north-northwest winds gusting to 30mph
at times. Dry conditions and cold temperatures are forecast
overnight with lows dropping into the low 40s across areas north
of I-4 and the upper 40s to low 50s south of I-4.
Friday...High pressure will begin to move into the southeast and
build over the region. Although the area will begin to dry out,
Florida will still be under the influence of strong north-
northwest flow throughout the day which means breezy conditions
will continue, along with much cooler temperatures. Highs will
only reach the low 60s to low 70s across east-central Florida. The
good news is, we'll see plenty of sunshine.Fri Night...Cool
temperatures persist with lows 42- 46F north of I-4 (and away from
metropolitan areas). Generally U40s for the Volusia coast and
southward across the rest of the interior with 50s southward
nearer the coast south from Melbourne.
Sat-Wed (previous)...While high pressure gradually weakens through
the period, it remains in firm control of the local weather
across the region. PWAT values remain under one inch through the
extended with a generally stable airmass in place. Winds remain of
an onshore component and weaken well into next week. Continue to
keep conditions dry. Temperatures remain below normal through the
weekend, but we will see a slow moderation into early/middle of
next week. Conditions should remain pleasant.
&&
.AVIATION...
TAFs will start off with MVFR conditions outside of thunderstorms.
Thunderstorms are possible across the Treasure Coast through this
evening. Clearing will move in overnight with dry conditions. Breezy
winds will remain from the north-northwest with gusts up to 30kts at
times through the forecast period. However, conditions will remain
VFR.
&&
.MARINE...
Today-tonight (updated previous)... Model guidance remains
consistent bringing a strong north surge of 20-25kt through the
local waters today-tonight, with seas building up to 5-7ft near
shore and 8-11ft offshore. Had capped peak seas in the Gulf Stream
for this event @10ft the last 2 days, however given the directly
opposing wind flow and the persistence of the NWPS which usually
handles strong northerly flow events quite well, we've opted to run
with the output. The SCA will remain in effect through Friday night
across local Atlantic waters.
Sat-Tue...A Small Craft Advisory continues for all marine legs as
a tight pressure gradient will be in place Fri behind latest cold
front and approaching strong high pressure. Northerly winds 20-25
kts and gusty into mid evening before slow/gradual improvement
into the weekend. Initial seas 5-7 ft near shore building to 7-10
ft over the Gulf Stream. Winds veer more NERLY Fri night and
remain of an onshore component into early next week as speeds
gradually decrease. Seas will be slower to subside with Cautionary
Statements still necessary near shore on Sat and likely a
continuation of an SCA for the Gulf Stream through at least Sat
afternoon and continued improvement Sat night-Sun and into Tue.
&&
.FIRE WEATHER...
Tonight-Friday...Increasing NNW to N winds around 15 mph will
usher in much drier air into ECFL, with min RHs in the U20s-L30s
NW of I-4 late this evening. This could producing a brief period
of critical fire wx conditions across the area. On Friday, Both
wind and min RH will approach critical values across the interior.
Northerly (20FT) winds forecast 15-20 mph with frequent higher
gusts. Dispersion will be VG-EX. Outdoor burning will not be
recommended on this day.
Sat (previous)...NERLY 20FT winds may still approach 10-15 mph on
this day as the pressure gradient slowly relaxes across ECFL. Min
RH values will be 35-40pct over the interior on this day.
Dispersion in the VG category.
Sun-Tue (previous)...Lighter winds as the pgrad continues to
relax. However, lowest min RH values may fall to 30-35pct across
the interior as the airmass remains dry/stable and temperatures
begin to moderate.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 43 61 46 67 / 0 0 0 0
MCO 47 67 46 72 / 0 0 0 0
MLB 49 67 51 71 / 0 0 0 0
VRB 51 69 53 71 / 10 0 10 0
LEE 42 66 44 72 / 0 0 0 0
SFB 44 65 46 71 / 0 0 0 0
ORL 48 66 48 72 / 0 0 0 0
FPR 53 69 53 73 / 10 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 AM EDT Saturday for Flagler Beach
to Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory until 4 AM EDT Saturday for Sebastian Inlet
to Jupiter Inlet 0-20 nm-Sebastian Inlet to Jupiter Inlet
20-60 nm.
&&
Fehling/KellyHazardous weather outlook, Apr 1, 9:07 AM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 907 AM EDT Thu Apr 1 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-020000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 907 AM EDT Thu Apr 1 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A strong cold front will sweep southward across central Florida today. Ahead of the front, gusty showers and a few lightning storms are expected, mainly along and south of a line from Cape Canaveral to Lake Kissimmee. The greatest storm threat will be over Okeechobee, Saint Lucie and Martin counties where one or two storms could become severe, containing damaging winds around 60 mph and large hail. The best window of opportunity will be between 1 and 5 pm. As always, frequent lightning and heavy rain will also be possible. Move indoors at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts of 35 knots of greater from storms will also be possible over inland lakes from Osceola and Brevard Counties southward to Lake Okeechobee and the Treasure Coast, as well as the Intracoastal Waterway from around Cape Canaveral to Jupiter Inlet. Boaters should watch for storms approaching rapidly from the west and northwest and move to safe harbor in advance of any storms. .WIND AND SEA IMPACT... North winds behind the cold front will increase to between 20 and 25 knots with gusts to around 30 knots. Seas will build as high as 5 to 7 feet near the coast and 8 to 11 feet offshore, especially in the Gulf Stream. A Small Craft Advisory will go into effect for the waters north of Sebastian Inlet this morning, and between Sebastian and Jupiter Inlets this afternoon. .RIP CURRENT IMPACT... Increasing north winds will also generate a building, choppy surf and a developing strong, southward flowing longshore current in the central Florida Atlantic surf zone this afternoon. Dangerous rip currents will also be present. Entering the water is not recommended due to the increasingly dangerous surf conditions. .FIRE WEATHER IMPACT... The combination of increasing, gusty north winds and dry air will produce a high fire danger northwest of Interstate 4 from late this afternoon through around sunset. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Breezy to windy conditions are expected again on Friday, mainly near the coast, as winds gradually becoming northeast and remain gusty. Dangerous seas and surf will continue over the local Atlantic waters through at least Friday evening, with seas expected to remain elevated through late Saturday. The threat for rip currents is likely to increase this weekend. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Kelly/Cristaldi
In the hours before
Special weather statement, Apr 1, 3:47 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Melbourne FL
347 PM EDT Thu Apr 1 2021
FLZ058-012030-
Okeechobee FL-
347 PM EDT Thu Apr 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN and CENTRAL OKEECHOBEE
COUNTY UNTIL 430 PM EDT...
At 345 PM EDT, Doppler radar was tracking a strong thunderstorm near
Basinger, moving east at 25 mph. A collision with the east coast sea
breeze will occur likely boosting its intensity.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Fort Drum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2742 8106 2754 8104 2756 8084 2756 8069
2733 8069
TIME...MOT...LOC 1945Z 285DEG 23KT 2745 8098
KellySpecial weather statement, Apr 1, 4:20 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
420 PM EDT Thu Apr 1 2021
FLZ058-059-064-012100-
St. Lucie FL-Okeechobee FL-Martin FL-
420 PM EDT Thu Apr 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LUCIE...
SOUTHEASTERN OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES UNTIL 500 PM
EDT...
At 420 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Four Seasons Estates, or 9 miles northeast of
Okeechobee, moving southeast at 25 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Treasure Island, Okeechobee, J And S Fish Camp, Four Seasons Estates
and Taylor Creek.
LAT...LON 2708 8066 2711 8066 2712 8068 2714 8069
2716 8071 2721 8079 2721 8080 2729 8087
2749 8074 2746 8037 2701 8063
TIME...MOT...LOC 2020Z 295DEG 24KT 2735 8073
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:30 AM EDT | Beach Hazards Statement | MLB | Volusia | 72 hr |
| Apr 1, 3:47 PM EDT | Special Weather Statement | MLB | Okeechobee | 43 min |
| Apr 1, 4:52 PM EDT | Special Weather Statement | MLB | Martin | 38 min |
| Apr 1, 5:30 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| Apr 1, 6:14 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.